MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4): the reported event required medical/surgical intervention to preclude permanent damage to a body structure.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of a broken variable angle locking compression medial distal tibia plate.It is unknown if there was a surgical delay.Procedure and patient outcome are unknown.Concomitant device reported: unk - screws: cortex: trauma (part# unknown, lot# unknown, quantity# unknown) , unk - screws: locking (part# unknown, lot# unknown, quantity# unknown).This complaint involves (1) one device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional pro-code: hwc.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on (b)(6) 2019, the patient underwent removal of a broken variable angle locking compression medial distal tibia plate.And was revised with variable angle locking compression plate medial distal tibia plate and variable angle locking compression plate lateral distal fibula plate with corresponding screws in plates.It is unknown if there was a surgical delay.Procedure and patient outcome are unknown.Concomitant device reported: unk - screws: cortex: trauma trauma (part# unknown, lot# unknown, quantity# unknown) , unk - screws: locking (part# unknown, lot# unknown, quantity# unknown).This complaint involves (1) one device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was completed: the implant was not returned, and the investigation was completed based on the provided image.The image was reviewed, and the complaint condition for broken could confirmed as the image shows a crack/broken plate towards the distal end of the tibia.As the implant was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8906365
Report Number2939274-2019-59892
Device Sequence Number19469964
Product Code HRS
UDI-Device Identifier10886982037725
UDI-Public(01)10886982037725
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.009
Device Catalogue Number02.118.009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
08/19/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date08/19/2019
08/20/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: CORTEX; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;